Alert archive / Montana / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 15, 2025, 2:34 AM MDT for 4 counties in Montana. It took effect at Aug 15, 2025, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2025, 2:34 AM MDT (08:34 UTC)
- In effect from
- Aug 15, 2025, 12:00 PM MDT
- Expired
- Aug 15, 2025, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Jefferson County, MT, Madison County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 200 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.6 hours before the alert went out and 378 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 3449 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS85 KMSO 150834 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 234 AM MDT Fri Aug 15 2025 MTZ111-151645- /O.NEW.KMSO.FW.W.0005.250815T1800Z-250816T0300Z/ East Beaverhead- 234 AM MDT Fri Aug 15 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Missoula has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Zone 111 East Beaverhead. * TIMING...From noon today to 9 PM MDT this evening. * WINDS...Southwest 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 2:09 PM MDT, 12 hours 25 minutes earlier.
Area forecast discussion, Aug 14, 2:09 PM MDT, 12 hours 25 minutes before
Area Forecast Discussion National Weather Service Missoula MT 209 PM MDT Thu Aug 14 2025 .DISCUSSION... KEY MESSAGES: - Thunderstorms return Saturday and continue through the early week. - Ridge builds in towards the end of the week, but thunderstorms are still possible under a monsoon pattern. - Ridge potential increases for a typical hot, dry summer pattern late next week. A trough approaching the Pacific Northwest region tomorrow will cause the return of unstable southwest flow to the region. This will cause some thunderstorms, mainly starting Saturday. As that trough gets established along the U.S. West Coast, a ridge starts to build over the central U.S., which will reinforce the southwest flow over the area. That will keep the region in an afternoon thunderstorm pattern most of the week. Even as the ridge builds in, western Montana will be west of the ridge axis, and there will be some moisture from the Southwest Monsoon moving under the ridge that can cause more thunderstorms. By late next week or into the weekend, the ridge axis drifts west, placing the northern Rockies region under a typical hot, dry summer ridge pattern. && .AVIATION... Southwest flow over the region is bringing some mid and high level clouds over the region today, and some wildfire smoke. Wildfires in Idaho and as far away as western Washington are sending smoke our way, with terminal KBTM the most likely to be affected tonight and tomorrow. A large trough approaching the Pacific Northwest tomorrow will cause increasing cloud cover. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...Red Flag Warning until 9 PM MDT this evening for East Beaverhead. ID...&&
Nearby
Red Flag Warnings in Montana, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.